health

Statins side effects: The painful and embarrassing symptoms caused by drug use


Chronic constipation

In a study published in the US National Library of Medicine National Institutes of Health, possible association between statin use and bowel dysmotility was further investigated.

The study noted: “The side effects of statins include diarrhoea and constipation, although no pathophysiological explanation is provided by the manufacturer.

“There are various mechanisms that have been postulated by which statins are thought to induce myotoxicity.

“Such theories include blocking mevalonic acid production, depleting coenzyme Q10 and inducing selenoprotein dysfunction.

“Another possible mechanism by which statins can have this effect may be related to nitric oxide levels.

“There is some evidence to imply that nitric oxide acts on inhibitory nerves in the colon to produce impaired motility.”





READ SOURCE

Leave a Reply

This website uses cookies. By continuing to use this site, you accept our use of cookies.  Learn more